Office Hours

  • MWF 1:00 - 2:00 pm or by appointment



Benjamin Esham

Associate Professor of


South 330B
1 College Circle
Geneseo, NY 14454

Benjamin Esham has been a member of the Geneseo faculty since 1989.

Faculty Information


  • B.A., B.S., M.A., Ph.D., University of Delaware

Research Interests

Differential Equations and Numerical Analysis

Publications and Professional Activities

  • B.F. Esham, Jr. and Richard J. Weinacht, Limitations of the Coupled/Quasi-Static Approximation in Multi-Dimensional Linear Thermoelasticity, Applicable Analysis, 1999, Vol. 73(1-2), pp.77-87.
  • R.J. Weinacht and B.F. Esham, Jr., Energy Estimates in Thermoelasticity (259-268), in Non-linear Problems in Applied Mathematics (in honor of Ivar Stakgold on his 70th Birthday), Edited by T.S. Angell, L. Pamela Cook, R.E. Kleinman and W.E. Olmstead, SIAM, Philadelphia, 1996.
  • Benjamin F. Esham, Jr., A Singularly Perturbed Second Order Evolution Equation with Nonlocal Nonlinearity, Numerical Functional Analysis and Optimization, 1987, Vol 9, pp. 969-986.
  • Esham, Benjamin F., Jr. and Yanik, Elizabeth Greenwell, Galerkin Methods for a Singularly Perturbed Hyperbolic Problem with Nonlocal Nonlinearity. Comput. Math. Appl. 22 (1991), no. 2, pp. 1–22.
  • Esham, B. F. and Weinacht, R. J., Singular Perturbations and the Coupled/quasi-static Approximation in Linear Thermoelasticity. SIAM J. Math. Anal. 25 (1994), no. 6, 1521–1536
  • Esham, B. F., Jr. and Weinacht, R. J., Boundary Conditions for Viscoelastic Flows. Rend. Mat. Appl. (7) 10 (1990), no. 3, 623–632.
  • Esham, Benjamin F., Jr., A Hyperbolic Singular Perturbation of Burgers' Equation, Math. Methods Appl. Sci. 12 (1990), no. 1, 77–90.
  • Esham, Benjamin F., Jr. and Weinacht, Richard J., Hyperbolic-Parabolic Singular Perturbations for Quasilinear Equations. SIAM J. Math. Anal. 20 (1989), no. 6, 1344–1365.
  • Esham, B. F., Jr. and Weinacht, R. J., Hyperbolic-Parabolic Singular Perturbations for Scalar Nonlinearities. Appl. Anal. 29 (1988), no. 1-2, 19–44.
  • Esham, Benjamin F., Jr. Asymptotics and an asymptotic Galerkin method for hyperbolic-parabolic singular perturbation problems. SIAM J. Math. Anal. 18 (1987), no. 3, 762–776.
Spring 2015 Classes

MATH 230:

    This course serves as an introductory programming course for Mathematics majors. Basic programming techniques for solving problems typically encountered by mathematicians will be developed. The cour
    se covers basic procedural techniques such as algorithms, variables, input/output, data types, selection, iteration, functions and graphing. Good programming and commenting practices will be emphasized. The programming language for the course will be a mathematical programming language such as Matlab. Restricted to Math majors only. Corequisite/Prequisite: MATH 222.
Read more.

MATH 233:
Linear Algebra I

    Study of matrices, matrix operations, and systems of linear equations, with an introduction to vector spaces and linear transformations. Elementary applications of linear algebra are included. Prerequ
    isites: MATH 213 or MATH 221 or permission of instructor. Offered every semester
Read more.

MATH 324:
Real Analysis I

    A study of the underlying theory of elementary calculus. Topics include the structure and properties of the real numbers, sequences, functions, limits, continuity, the derivative, the Riemann integra
    l, and Taylor's theorems. Prerequisites: MATH 223 and MATH 239. Offered every semester
Read more.